MAUDE Adverse Event Report: ARTHREX, INC. QCKFIX SCRW,TI,CANC.,PT,3.0X 32MM; SCREW, FIXATION, BONE

ARTHREX, INC. QCKFIX SCRW,TI,CANC.,PT,3.0X 32MM; SCREW, FIXATION, BONE
Model Number QCKFIX SCRW,TI,CANC.,PT,3.0X 32MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the patient that he had undergone a procedure (b)(6) 2018 to remove the sesmoid bone and first metatarsal bone from his right foot.During the procedure the surgeon implanted two arthrex screws (specific part number unknown at time of report).Patient states he was compliant to all post op protocol and participated in the prescribed physical therapy.Prior to surgery patient had been walking off to the side of his foot and the rehab was to help correct his stance as well.Patient had his final surgical follow up appointment in april and the x-ray taken at that time showed the two screws in place and intact.Not long after his april follow up visit the patient began experiencing pain in his foot making it difficult to walk.Surgeon prescribed injections to help relieve the pain and pressure in the foot.His first and only injection was done approximately (b)(6) 2019.The injection provided no relief and the issues were still present.Surgeon ordered another x-ray which was performed (b)(6) 2019.The findings showed that one screw had broken in half at the joint and the other screw had threads broken off inside the bone.Surgeon has scheduled the patient for revision surgery.The scheduled revision date is (b)(6) 2019.Revision will take place at the same facility and will be performed by the same surgeon.Patient states the surgeon had told him the products are widely used and that they do not fail.Patient is seeking confirmation if the screws have any known issues or if they had possibly been recalled in the past.Patient will obtain and provide the actual arthrex part number of the screws involved.Additional information obtained 11/20/19: implant log has been provided.The following arthrex products were implanted during the (b)(6) 2018 procedure: ar-8730-32pt and ar-8730-34pt.Lot numbers of the devices were not recorded on the implant log by the facility.Additional information obtained 11/25/19: the facility has confirmed that the patient is scheduled to have the broken screws removed during a second surgery on (b)(6) 2019.The screws will be decontaminated after explanting and will be given to the facility clinical director.The facility risk manager will be keeping the explanted screws on site and available for arthrex to examine/inspect on site if desired.Sales rep was able to speak with the surgeon and the following is a summary of their conversation from (b)(6) 2019: per the sales rep, the patient had already been released to 100% weight bearing and use of his foot.Then, approximately three months ago (9 months since original procedure and post rehab release) the patient had been reporting complaints of pain.The surgeon ordered a ct scan which determined that the patient had a non-union of the bones.The implants were intended to provide compression between the two bones, while the fusion site healed.The implants are not intended to provide compression between the two bones, while the fusion site healed.The implants are not intended to suspend two bones together, they are intended to hold the bones in place long enough for them to heal.Additional information obtained 1/9/20: patient's revision surgery which was scheduled for (b)(6) 2019 had been postponed due to a medical issue of the patient's which prevented them from proceeding.The surgery has been rescheduled and took place (b)(6) 2020.The original implants were two 3.0 mm cannulated screws.The two broken screws were partially removed from the patient.They were able to remove one full screws and half of the 2nd screw.The threads of the second screw were left in the patient.The pieces that were explanted from the patient have been sterilized and given to the or director at the revision surgical facility.

Brand Name
QCKFIX SCRW,TI,CANC.,PT,3.0X 32MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9631838
Report Number1220246-2020-01615
Device Sequence Number502688
Product Code HWC
UDI-Device Identifier00888867045859
UDI-Public00888867045859
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQCKFIX SCRW,TI,CANC.,PT,3.0X 32MM
Device Catalogue NumberAR-8730-32PT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date01/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR